Kentucky, 2003Flood in Kentucky, March 20, 2003
March 20, 2003 · NWS ILN · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 20, 3:45 PM EST, 2 hours earlier.
Area forecast discussion, Mar 20, 3:45 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
345 PM EST THU MAR 20 2003
SO FAR HAVE SEEN JUST ISOLATED THUNDERSTORMS IN THE FORECAST AREA.
BUT CLUSTER OF STORMS WILL SOON BE MOVING IN FROM THE SOUTH WHILE
BULK OF ACTIVITY HAS BEEN TO THE WEST OF THE AREA. PLENTY OF
INSTABILITY AROUND WITH FAVORABLE WET BULB HEIGHTS SUGGEST SCATTERED
THUNDERSTORMS WITH HAIL INTO THE EVENING.
APPEARS THAT WEAKENING MCS WILL MOVE NORTHEAST UP THE OHIO VALLEY
LATER TONIGHT AHEAD OF MAIN SHORT WAVE. EXPECT THIS TO BRING AT
LEAST SOME RAINFALL TO THE ENTIRE AREA. THIS PRECIPITATION COULD
LINGER INTO FRIDAY MORNING ACROSS THE NORTHERN ZONES. THEN COLD
FRONT WILL SWING THROUGH DURING THE DAY. MIGHT BE SUFFICIENT LOW
LEVEL MOISTURE AND INSTABILITY TO DEVELOP SOME SHOWERS ALONG THE
BOUNDARY. HAVE GONE ALONG WITH WARMER HIGHS SUGGESTED BY ETA 2 METER
TEMPERATURES.
MODELS DIVERGE A BIT IN TIMING OF THE NEXT CLOSED LOW MOVING ACROSS
THE GREAT LAKES ON SATURDAY. BUT NO MATTER AS THE MAIN EFFECTS OF
THIS SYSTEM SHOULD STAY NORTH OF THE AREA. NEXT CHANCE OF
PRECIPITATION STILL APPEARS TO BE FOR TUESDAY AND WEDNESDAY.
.ILN...NONE.
Hazardous weather outlook, Mar 20, 3:48 AM EST, 13 hours 57 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-201045-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
348 AM EST THU MAR 20 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
SCATTERED THUNDERSTORMS WILL BE FOUND OVER THE ENTIRE REGION TODAY.
THE ATMOSPHERE SHOULD BE ABLE TO SUPPORT SMALL HAIL IN MOST OF THESE
STORMS...AND A FEW OF THEM COULD PRODUCE LARGE HAIL AND POSSIBLY
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS REMAIN POSSIBLE TONIGHT INTO EARLY FRIDAY.
THESE STORMS MAY PRODUCE HAIL AND DAMAGING WIND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
FRANKS
In the hours before
Special weather statement, Mar 20, 11:50 AM EST, 5 hours 55 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-202100-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1150 AM EST THU MAR 20 2003
A LOW PRESSURE SYSTEM WILL MOVE SLOWLY EAST ACROSS THE MID
MISSISSIPPI VALLEY THROUGH TONIGHT. AS IT DOES...SOUTHERLY WINDS OUT
AHEAD OF THE LOW WILL PULL WARM AND MOIST AIR INTO THE OHIO VALLEY.
THIS WILL ALLOW THE AIRMASS ACROSS THE REGION TO BECOME UNSTABLE
WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING THROUGH THE
AFTERNOON.
THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION UNDER A
SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE MAIN THREAT FROM THESE
STORMS WILL BE LARGE HAIL...ALTHOUGH DAMAGING WINDS ARE ALSO
POSSIBLE.
SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR FURTHER
DETAILS OR UPDATES.
Local storm report, Mar 20, 3:26 PM EST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
326 PM EST THU MAR 20 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM MIDLAND OH .88 INCH HAIL
03/20/03 CLINTON HAIL COVERING GROUNDLocal storm report, Mar 20, 3:54 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
354 PM EST THU MAR 20 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0344 PM 1 E LONDON OH .88 INCH HAIL
03/20/03 MADISON
0347 PM 1 N LONDON OH .88 INCH HAIL
03/20/03 MADISONFlood, Lewis
- When
- March 20, 5:45 PM EST to 6:30 PM EST
- Where
- Lewis forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.532, -83.378 (the zone’s center; the record gives no point)
Thunderstorms producing heavy rain caused minor flooding of roadways across the western part of the county.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Georgia, March 20, 20034 deaths · 200 injured · $6.0 million · F3 · 1 event
- Tornado in Georgia, March 20, 20032 deaths · $750,000 · F2 · 1 event
- Tornado in Florida, March 20, 20033 injured · $500,000 · F2 · 1 event
- Flood in North Carolina, March 20 to 21, 2003$2.0 million · 1 event
- Flood in North Carolina, March 20, 2003$2.0 million · 1 event
- Flood in North Carolina, March 20, 2003$2.0 million · 1 event
- Flood in South Carolina, March 20, 2003$1.0 million · 1 event
- Flood in South Carolina, March 20 to 21, 2003$1.0 million · 1 event
- Flood in North Carolina, March 20 to 24, 2003$1.0 million · 1 event
- Flood in North Carolina, March 20, 2003$1.0 million · 1 event
- Flood in North Carolina, March 20, 2003$500,000 · 1 event
- Flash Flooding and Flooding in Virginia, March 20 to 24, 2003$200,000 · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344599.